Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 45, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Jun 24, 2011, 5:10 AM CDT for 9 counties in Texas. It took effect at Jun 24, 2011, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2011, 5:10 AM CDT (10:10 UTC)
- In effect from
- Jun 24, 2011, 12:00 PM CDT
- Expired
- Jun 24, 2011, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Lubbock, TX
Counties Briscoe County, TX, Childress County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Hall County, TX, King County, TX, Motley County, TX
The radar
The Lubbock radar (KLBB), 108 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5016 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
485 WWUS84 KLUB 241010 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 510 AM CDT FRI JUN 24 2011 TXZ024>026-030>032-036>038-242100- /O.NEW.KLUB.FW.W.0045.110624T1700Z-110625T0200Z/ BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-CROSBY-DICKENS-KING- 510 AM CDT FRI JUN 24 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE SOUTHEASTERN TEXAS PANHANDLE AND THE NORTHERN AND CENTRAL ROLLING PLAINS... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. * WIND...SOUTH TO SOUTHWEST WINDS SUSTAINED AT SPEEDS BETWEEN 20 AND 25 MPH. * HUMIDITY...RELATIVE HUMIDITIES WILL FALL TO BETWEEN 10 AND 15 PERCENT THIS AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
761 WWUS84 KLUB 242007 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 307 PM CDT FRI JUN 24 2011 TXZ024>026-030>032-036>038-250200- /O.CON.KLUB.FW.W.0045.000000T0000Z-110625T0200Z/ BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-CROSBY-DICKENS-KING- 307 PM CDT FRI JUN 24 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE SOUTHEASTERN TEXAS PANHANDLE AND THE NORTHERN AND CENTRAL ROLLING PLAINS... * WIND...SOUTH TO SOUTHWEST WINDS SUSTAINED AT SPEEDS BETWEEN 20 AND 25 MPH AT THE 20 FOOT LEVEL. * HUMIDITY...RELATIVE HUMIDITIES WILL FALL TO BETWEEN 10 AND 15 PERCENT THIS AFTERNOON. * IMPACTS...WEATHER AND FUELS ARE FAVORABLE FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF WILDFIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. BURN BANS ARE IN EFFECT. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Jun 24, 4:04 AM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 24, 4:04 AM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 404 AM CDT FRI JUN 24 2011 .SHORT TERM... THE PROBABILITY OF PRECIPITATION WILL REMAIN AT THE SCORE OF LOVE AGAIN. THERE IS NOT MUCH HAPPENING EXCEPT FOR HOT...DRY AND BREEZY CONDITIONS. AN UPPER LEVEL RIDGE CENTERED TO THE SOUTHWEST OF THE AREA WILL CONTINUE TO BUILD OVER THE AREA WITH INCREASING HEIGHTS. WINDS WILL QUICKLY BECOME BREEZY THIS MORNING AS LOW LEVEL JET WINDS MIX DOWN. THE 850MB WINDS WILL BE THE STRONGEST WINDS IN THE ATMOSPHERIC COLUMN THIS AFTERNOON. MIXING WILL EXTEND TO AROUND 500MB BY THE AFTERNOON. LEE SIDE TROUGHING WILL DEVELOP BY THE AFTERNOON WITH SURFACE CYCLOGENESIS ACROSS THE PANHANDLES. TEMPERATURES WILL ALSO BE A FEW NOTCHES HIGHER TODAY WITH THE ENTIRE AREA SOLIDLY IN THE TRIPLE DIGITS. JDV && .LONG TERM... UPPER LEVEL HIGH PRESSURE RIDGE WILL CONTINUE TO EXPAND ACROSS THE DROUGHT-PLAGUED SOUTHERN PLAINS OVER THE WEEKEND...RESULTING IN VERY HOT TEMPERATURES AROUND 110 OVER THE ROLLING PLAINS AND NOT MUCH BELOW THAT ON THE CAPROCK. HEAT INDICES MAY APPROACH CRITICAL LEVELS OVER THE ROLLING PLAINS AND MAY REQUIRE AN ADVISORY AT SOME POINT IN THE NEXT COUPLE OF DAYS. AN UPPER LEVEL TROUGH SHOULD PASS NORTH OF THE AREA EARLY IN THE WEEK. WINDS WILL INCREASE SUNDAY IN PARTICULAR WHILE A WEAK FRONT SHOULD DRAG INTO THE PANHANDLE BY EARLY TUESDAY. THIS MAY PULL MODEST MID LEVEL MOISTURE THROUGH THE RIDGE LATE MONDAY AND EARLY TUESDAY BUT CURRENT EXPECTATIONS ARE THAT AREA WILL REMAIN TOO CAPPED FOR ANY MENTION OF THUNDER AT THIS POINT...WHICH ALMOST CERTAINLY WOULD BE LIMITED TO THE FAR NORTHWESTERN ZONES ANYWAY. BEYOND THAT...THE UPPER HEIGHTS APPEAR WILL BUILD FURTHER INTO THE MIDDLE OF NEXT WEEK AS ANOTHER STRONG PACIFIC STORM MOVES ONTO THE WEST COAST FORCING AMPLIFICATION OVER THE SOUTHERN PLAINS. HOW HOT NEXT WEEK IS A LARGE PROBLEM...WITH OBJECTIVE SOLUTIONS FAVORING A BEND BACK TOWARDS CLIMATOLOGICAL NORMS. THIS...HOWEVER...BUCKS THE EXPECTED TRENDS FROM A MID 590S DECA-METER RIDGE AT THE 500 MB LEVEL. THE ONLY SIGNIFICANT COOLING FACTOR AT THIS POINT MIGHT BE SLIGHTLY LESS DOWNSLOPE LOW LEVEL WIND COMPONENT WITH A BIT MORE ELEVATED DEW-POINTS. EVEN SO...WE ARE DOUBTFUL OF SEEING ANY MEANINGFUL MOISTURE IMPROVEMENT THROUGH THIS RIDGE SO HAVE TRENDED TEMPERATURES HOTTER MID TO LATE NEXT WEEK. RMCQUEEN && .FIRE WEATHER... RED FLAG CONDITIONS ARE EXPECTED TODAY WITH CONDITIONS SIMILAR TO THURSDAY. EXTREMELY WARM TEMPERATURES COMBINED WITH DRY SURFACE AIR WILL CAUSE RELATIVE HUMIDITIES TO DROP INTO THE SINGLE DIGITS ON THE CAPROCK WITH VALUES BETWEEN 10 AND 15 PERCENT OFF THE CAPROCK. WINDS WILL BECOME BREEZY OUT OF THE SOUTH TO SOUTHWEST BY THE AFTERNOON WITH A STRENGTHENING SURFACE PRESSURE TROUGH ACROSS THE AREA. RED FLAG CONDITIONS WILL SUBSIDE THIS EVENING WITH DECREASING WINDS. SURFACE PRESSURE GRADIENT SHOULD KEEP AT LEAST ELEVATED FIRE WEATHER CONDITIONS SATURDAY. SUNDAY POTENTIALLY LOOMS AS A CRITICAL FIRE WEATHER DAY WITH SURFACE PRESSURE FALLS EXPECTED TO RESULT IN SLIGHTLY STRONGER AND MORE WIDESPREAD WINDY CONDITIONS. RMCQUEEN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 108 64 106 69 105 / 0 0 0 0 0 TULIA 108 70 107 74 109 / 0 0 0 0 0 PLAINVIEW 106 72 107 71 105 / 0 0 0 0 0 LEVELLAND 107 70 108 71 107 / 0 0 0 0 0 LUBBOCK 107 73 108 75 107 / 0 0 0 0 0 DENVER CITY 107 69 108 71 105 / 0 0 0 0 0 BROWNFIELD 106 70 107 71 104 / 0 0 0 0 0 CHILDRESS 109 78 110 79 112 / 0 0 0 0 0 SPUR 107 76 107 77 107 / 0 0 0 0 0 ASPERMONT 108 78 108 78 110 / 0 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ024>026-030>032-036>038. && 01/05
Hazardous weather outlook, Jun 24, 4:17 AM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 417 AM CDT FRI JUN 24 2011 TXZ021>044-250930- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 417 AM CDT FRI JUN 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT FIRE WEATHER ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR TODAY... WITH STRONGEST WINDS EXPECTED FROM THE EASTERN SOUTH PLAINS INTO THE CENTRAL AND NORTHERN ROLLING PLAINS. A RED FLAG WARNING IS IN EFFECT FOR THIS AREA TODAY. CONDITIONS ARE FAVORABLE AGAIN TODAY FOR RAPIDLY SPREADING WILD-FIRES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NEAR OR LOW-END CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED SATURDAY THROUGH MONDAY. ADDITIONALLY...EXCESSIVE HEAT CONDITIONS ARE POSSIBLE OVER THE ROLLING PLAINS THIS WEEKEND AND POSSIBLY INTO NEXT WEEK. VERY WARM OVERNIGHT LOWS IN THE UPPER 70S OR LOW 80S WILL COMBINE WITH AFTERNOON HIGHS APPROACHING 110 DEGREES... AND MODEST RELATIVE HUMIDITY.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 3:06 PM CDT | Heat Advisory | LUB | Briscoe, Childress, Cottle, Crosby, Dickens, Floyd and 8 more | 4 days |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.